MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO EPUMP SAFETY SCREW SPIKE SET; PUMP, INFUSION, ENTERAL

CARDINAL HEALTH, INC. KANGAROO EPUMP SAFETY SCREW SPIKE SET; PUMP, INFUSION, ENTERAL
Model Number 775659
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
We have had at least 6 incidents since august, most occurring in november, of kangaroo tubing bursting and spilling: patient was connected to tube feeding pump at a rate of 90ml/hr.Tube feeding tubing burst open and leaked tube feeding everywhere.Tubing burst open at a connection on the tube feeding tubing.Tubing has been saved.Tube feeding pump malfunctioned for a patient that is on an insulin drip.The tubing inside was separated at the turn wheel so the tube feeding ended up leaking out through that opening but the machine kept running.Rn noticed a large pooling of tube feedings on the floor and switched the tubing.The nasoduodenal tube ended up getting clogged because the tube had dormant tube feeding sitting in it for unknown amount of time.Nasoduodenal tube was able to be unclogged with warm water.The tubing was changed and this problem occurred a second time where the tubing broke in half at the wheel.New pump was ordered and blood sugar remained stable.Kangaroo epump tubing broke off at connection site.Tube feeds leaked all over.Kangaroo epump tubing broke off at connection site.Tube feeds leaked all over.Tubing saved and given to cns.This is the second time (in a different room) that this happened today.Kangaroo tube feeding set came apart inside the pump when flushing the feeding tube.This is a known issue that is being addressed.This event is being submitted for continued awareness that the problem exists.Rn was giving a medication through the red/side port of the ngt and the tubing that is located inside the feeding tube pump exploded.

Brand Name
KANGAROO EPUMP SAFETY SCREW SPIKE SET
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
MDR Report Key16060669
Report Number16060669
Device Sequence Number6733133
Product Code LZH
UDI-Device Identifier10884521155831
UDI-Public10884521155831
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2022
Report Date (Section F) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number775659
Device Catalogue Number775659
Device Lot Number2212900664
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/28/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA12/02/2022